MAUDE Adverse Event Report: THE BINDING SITE LIMITED OPTILITE® ANALYSER

THE BINDING SITE LIMITED OPTILITE® ANALYSER
Model Number IE700
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No malfunction or performance issues of the optilite analyzer or the freelite kappa and lambda assays have been identified.Therefore, no corrective and/or preventive or field safety corrective action was deemed necessary.The issue is related to how the affected site's lis is configured by the local end user's it department or lis supplier to handle less than "<" results obtained on the freelite kappa and lambda assays on the optilite analyser.See the 'relevant tests/ laboratory data, including dates' section b6 above.As per ifu, section 8.6, "interpretation of results" if a sample gives a result that is considered implausible, the sample should be retested.For the affected sample results, the "<" results reported by the optilite analyser was manually accepted.This "<" result was then converted by the lis set up to a "<" result "below the test limit" for the respective kappa and lambda flc assays; <0.6mg/l for kappa free and <1.5mg/l for lambda free.
 
Event or Problem Description
On the 7th of november 2023, while supporting a customer on a query regarding high activity "activity check (ac)" flags on the optilite analyser when running freelite kappa free kit (lk016.Opt.A) and freelite lambda free kit (lk018.Opt.A), the customer identified six sample ids where a less than '<' flag had been manually accepted.The customer identified that each result had been altered and released by their lis software as low values of <0.6 mg/l free light chain (flc) kappa or <1.5mg/l flc lambda, where the actual result returned by the optilite analyser was abnormally high (reference ranges stated in the product instructions for use: kappa free (3.30 -19.40 mg/l) and lambda free (5.71 - 26.30 mg/l)).The flc kappa/lambda ratios remained correctly abnormal albethey inverted in 5 of the 6 cases (kappa/lambda ratio normal ref.Range: 0.26 - 1.65mg/l).The customer confirmed that no reports of harm to patients, change in patient management or inappropriate therapy have been received.Although no harm has been reported to date and the analyser and assays are performing as intended, the decision was taken to report as a matter of caution as in three of the six cases, if the error were to recur, there is a remote possibility of it leading to serious injury.

Brand Name
OPTILITE® ANALYSER
Common Device Name
OPTILITE® ANALYSER
Manufacturer (Section D)
THE BINDING SITE LIMITED
8 calthorpe road,
edgbaston
birmingham, uk B15 1 QT
UK  B15 1QT
Manufacturer (Section G)
THE BINDING SITE LIMITED
8 calthorpe road,
edgbaston.
birmingham, uk B151Q T
UK   B151QT
Manufacturer Contact
richard hughes
8 calthorpe road,
edgbaston
birmingham, uk B15 1-QT
UK   B15 1QT
MDR Report Key18266434
Report Number9614373-2023-00002
Device Sequence Number7672520
Product Code JJE
UDI-Device Identifier05051700020893
UDI-Public5051700020893
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIE700
Device Catalogue NumberIE700
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Initial Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown